MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG. MONOPOLAR ELECTROSURGICAL PROBE, L-TIP, 45CM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PKG. MONOPOLAR ELECTROSURGICAL PROBE, L-TIP, 45CM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0250040117
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the product delivered unintended energy to the surgical site and caused patient harm.
 
Additional Manufacturer Narrative
Alleged failure: hunter called in complaint for (b)(4).Probe had arcing and caused harm.Another source of energy that caused cauterizing to jump to different area.This occurred during 2 cases within a week time span.1 patient harmed, no additional information.Still conducting investigation.Adverse consequences? explain.Just that one patient was injured, no detail was given to the extent.No further data was given to me.The failure identified in the investigation is consistent with the complaint record.The probable root cause could be third party repair.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.Manufacture date is not known.
 
Event or Problem Description

Brand Name
PKG. MONOPOLAR ELECTROSURGICAL PROBE, L-TIP, 45CM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key8862084
Report Number0002936485-2019-00330
Device Sequence Number16741773
Product Code GCJ
UDI-Device Identifier37613327061384
UDI-Public37613327061384
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K934094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0250040117
Device Lot Number246689
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;